MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305165
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr 9926102: initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Material: 305165 batch#: 3334855 it was reported by the customer that one of our pharmacists identified a needle with several dark spots on it.It is still sealed so i can not tell exactly where it is in the packaging.Verbatim: one of our pharmacists identified a needle with several dark spots on it.It is still sealed so i can not tell exactly where it is in the packaging.
 
Additional Manufacturer Narrative
(b)(4) follow up it was reported there was a needle with several dark spots on it.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a packaging blister with a needle assembly in it.From the photo, it appears the plastic shield has a black speck in it.No other information could be obtained from the photo.A device history record review was completed for provided material number 305165, lot 3334855.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the actual physical sample analysis a probable root cause could not be offered.
 
Event or Problem Description
No additional information received material: 305165 batch#: 3334855 it was reported by the customer that one of our pharmacists identified a needle with several dark spots on it.It is still sealed so i can not tell exactly where it is in the packaging.Verbatim: one of our pharmacists identified a needle with several dark spots on it.It is still sealed so i can not tell exactly where it is in the packaging.

Brand Name
NEEDLE 21X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19004606
Report Number1911916-2024-00222
Device Sequence Number13107361
Product Code FMI
UDI-Device Identifier30382903051657
UDI-Public(01)30382903051657
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305165
Device Lot Number3334855
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown